IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

On the reservation wage under CARA and limited borrowing

  • Bauer, Christian

An individual's optimal behavior in a continuous-time sequential job search model with savings and CARA preferences is characterized analytically. I isolate the effects of limited borrowing and nonnegative consumption as well as risk aversion on the reservation wage by using a system of ordinary differential equations.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://www.sciencedirect.com/science/article/pii/S0165489611000631
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Article provided by Elsevier in its journal Mathematical Social Sciences.

Volume (Year): 62 (2011)
Issue (Month): 2 (September)
Pages: 126-129

as
in new window

Handle: RePEc:eee:matsoc:v:62:y:2011:i:2:p:126-129
Contact details of provider: Web page: http://www.elsevier.com/locate/inca/505565

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Bloemen, Hans G & Stancanelli, Elena G F, 2001. "Individual Wealth, Reservation Wages, and Transitions into Employment," Journal of Labor Economics, University of Chicago Press, vol. 19(2), pages 400-439, April.
  2. Robert Shimer & Ivan Werning, 2008. "Liquidity and Insurance for the Unemployed," American Economic Review, American Economic Association, vol. 98(5), pages 1922-42, December.
  3. Rendón, Silvio, 2002. "Job search and asset accumulation under borrowing constraints," UC3M Working papers. Economics we025219, Universidad Carlos III de Madrid. Departamento de Economía.
  4. Raj Chetty, 2008. "Moral Hazard versus Liquidity and Optimal Unemployment Insurance," Journal of Political Economy, University of Chicago Press, vol. 116(2), pages 173-234, 04.
  5. Merton, Robert C, 1969. "Lifetime Portfolio Selection under Uncertainty: The Continuous-Time Case," The Review of Economics and Statistics, MIT Press, vol. 51(3), pages 247-57, August.
  6. Acemoglu, D. & Shimer, R., 1997. "Efficient Unemployment Insurance," Working papers 97-9, Massachusetts Institute of Technology (MIT), Department of Economics.
  7. Robert Shimer & Ivan Werning, 2006. "Reservation Wages and Unemployment Insurance," NBER Working Papers 12618, National Bureau of Economic Research, Inc.
  8. James Sullivan, 2005. "Borrowing during unemployment: unsecured debt as a safety net," Proceedings 958, Federal Reserve Bank of Chicago.
  9. Stancanelli, Elena G F, 1999. " Do the Rich Stay Unemployed Longer? An Empirical Study for the UK," Oxford Bulletin of Economics and Statistics, Department of Economics, University of Oxford, vol. 61(3), pages 295-314, August.
  10. Browning, Martin & Crossley, Thomas F., 2001. "Unemployment insurance benefit levels and consumption changes," Journal of Public Economics, Elsevier, vol. 80(1), pages 1-23, April.
  11. R. C. Merton, 1970. "Optimum Consumption and Portfolio Rules in a Continuous-time Model," Working papers 58, Massachusetts Institute of Technology (MIT), Department of Economics.
  12. Yann Algan & Arnaud Cheron & Jean-Olivier Hairault & Francois Langot, 2003. "Wealth Effect on Labor Market Transitions," Review of Economic Dynamics, Elsevier for the Society for Economic Dynamics, vol. 6(1), pages 156-178, January.
  13. Hans G. Bloemen & Elena G. F. Stancanelli, 2005. "Financial Wealth, Consumption Smoothing and Income Shocks Arising from Job Loss," Economica, London School of Economics and Political Science, vol. 72(3), pages 431-452, 08.
  14. Sennewald, Ken, 2007. "Controlled stochastic differential equations under Poisson uncertainty and with unbounded utility," Journal of Economic Dynamics and Control, Elsevier, vol. 31(4), pages 1106-1131, April.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:eee:matsoc:v:62:y:2011:i:2:p:126-129. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.